MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RFB VULCAN GENERATOR CE MARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. RFB VULCAN GENERATOR CE MARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7210812F
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the generator was overheating.It is unknown when was found the issue and if a backup device was available.No delay and no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Event description updated.
 
Event or Problem Description
It was reported that during an unknown procedure, the generator was overheating.Backup device was available to complete the procedure.No delay and no patient injuries were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection was performed on the product and a scratched lid was observed.Initial evaluation found no problems.An evaluation performed in service revealed there was an open circuit on the nem cable and the front harness assembly needed to be replaced.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
RFB VULCAN GENERATOR CE MARK
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key9447403
Report Number1643264-2019-00871
Device Sequence Number2158661
Product Code GEI
UDI-Device Identifier03596010613561
UDI-Public03596010613561
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K991140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210812F
Device Catalogue Number7210812F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2019
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer12/13/2019
01/24/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date12/17/2019
01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1